This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
For the second year, I am experiencing disturbing symptoms that as of yet have been undiagnosed and I am feeling desperate. One day about two weeks ago, my right foot and lower leg "fell asleep," accompanied by painful pins-and-needles sensations that persisted severely for about a half hour and then mildly for several hours. At the same time, my vision in one eye became blurry to the point that driving home in the dark was a frightening experience. I generally can walk normally, about every five to ten minutes, my legs become uncoordinated and I stumble and from that point on have to walk slowly and carefully for at least several minutes before I am "back to normal." All day today and yesterday, I have felt extreme dizzy, haven't been able to concentrate even on television, and I am seeing "floaters" in my field of vision. I feel as if I am tipsy, but I have not had any alcohol.
I had all these symptoms last year for the first time (although the blurred vision has occurred for many years now). He prescribed a litany of blood tests, including tests for diabetes, HIV1 and HIV2, as well as MRIs of my brain and lower back. All tests were normal, with the exception of a slight disc bulge and nerve crowding in L5-S1. I have major depression and, over the past few years, panic attacks, so I am now in therapy and being treated with a low dose of Zoloft and Wellbutrin as well as low (1/4MG twice daily) dose of Klonopin.
All the symptoms mentioned in the first paragraph subsided from late last summer through until recently. Both of my feet and my fingertips are tingling slightly, my vision is slightly "off" (not exactly blurry, but my eyes can’t focus in tandem--but not double vision), and I am so dizzy that I plan to lie down and try to sleep as soon as I am done writing this. I was in bed all day yesterday because of these symptoms.
Some of the symptoms (especially blurred vision and dizziness) you have mentioned do sound like side effects of Zoloft and Wellbutrin. You might have to look into this, depending upon the temporal association of the symptoms with Zoloft and Wellbutrin therapy. But more importantly, it seems you need to rule out any neurological causes such as vitamin deficiencies and some more.
You may also need to monitor your progress as far as major depression and anxiety symptoms are concerned. All of your symptoms do not seem to be due to anxiety or medicine side effects. A neurologist's opinion regarding the association between L5-S1 disc bulge and sensory symptoms in the lower limbs will be important.
But the blurred vision has been occurring on and off for years, and the dizziness started last spring. I only started taking Zoloft and Wellbutrin a couple of months ago. I suppose it's possible that both symptoms are due to the medications and only coincidentally are co-occurring with the numbness and tingling in my extremities and mental confusion/short-term memory problems, but it seems unlikely.
A neurologist told me last year that the L5-S1 bulge might probably would cause some tingling in my feet, and possibly sciatic nerve pain in my legs, but not vision problems or vertigo--he did suggest that it could be anxiety. So I was hoping that psychiatric consultations and medication for anxiety would help resolve these issues, but they seem to have no effect.
My health insurance refused to cover my neurology visits (because they were out-of-network; there is no in-network neurologist or neurosurgeon in my area), and I can't afford to pay anymore out of pocket after thousands of dollars spent last year. I came here as a last resort.
Hey, I have had multiple problems for 4 years now. Over 100 dr visits, and clinic like mayo clinic and cleveland clinic. I had pains, weakness and yes, vission problems. I also had dizzyness, constipation, headaches, walking problems. 3 surguries to fix what was spine cord compression. But my overall weakness was not fixed.
Now using integrative/holistic meds. Several improvements have finally began.
These are tough to figure out. May take some time. I would be glad to share more with you.
I am new to this site but find it odd that you have all the same symp as I do! but im not on any meds im scared to take them...tho i find it odd that anxiety can cause all this and I have had soooooo many test done...blood..mri on brain...ct scan..heart test up the wall..i just dont get it
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.